What are the symptoms of drug-induced lupus?
The symptoms of drug-induced lupus
- muscle and joint pain sometimes with swelling.
- flu-like symptoms of fatigue and fever.
- serositis (inflammation around the lungs or heart that causes pain or discomfort)
- certain laboratory test abnormalities.
Which drugs cause drug-induced lupus?
The most common medicines known to cause drug-induced lupus erythematosus are:
- Tumor-necrosis factor (TNF) alpha inhibitors (such as etanercept, infliximab and adalimumab)
How is drug-induced lupus caused?
Drug-induced lupus is an autoimmune disorder caused by a reaction to certain medications. The two drugs most often associated with drug-induced lupus are procainamide, which is used to treat irregular heart rhythms, and hydralazine, a high blood pressure medicine.
What are the three forms of drug-induced lupus erythematosus?
As in idiopathic or usual-type lupus erythematosus (LE), there are three categories recognised: Drug-induced systemic LE (SLE) Drug-induced subacute cutaneous LE (SCLE) Drug-induced chronic cutaneous LE (CLE).
What drugs can cause a positive ANA?
Positive antinuclear antibody (ANA) test result; usually antihistone antibodies….Medications reported to have a definite relationship to DILE, based on controlled studies, include the following2:
Can Hashimoto’s turn into lupus?
Automimmune disorders that occur with increased frequency in patients with Hashimoto’s thyroiditis include insulin-dependent diabetes mellitus, myasthenia gravis, celiac disease, pernicious anemia, vitiligo, rheumatoid arthritis, systemic lupus erythematosus, scleroderma, primary biliary cirrhosis, dermatitis …
Is drug-induced lupus rare?
Drug-induced lupus (DIL) is a rare autoimmune disease caused by a reaction to certain drugs. There are an estimated 15,000 to 30,000 cases of drug-induced lupus per year.
What drugs can cause drug induced lupus?
Here is a list of the most common drugs which act as toxic agents causing drug-induced lupus. Procainamide. Hydrazine. Chlorpromazine. Quinidine. Isoniazid. Diltiazem. Minocycline.
What are the symptoms of medication induced lupus?
Signs and symptoms of drug-induced lupus erythematosus include the following: Joint pain (arthralgia) and muscle pain (myalgia) Fatigue.
What medications cause lupus?
Medication causes: Common medications that may cause drug-induced lupus include hydralazine (Apresoline_), procainamide (Procan_, Pronestyle_), methyldopa (Aldornet_), quinidine (Quinaglute_), isoniazid (INH_), and some anti-seizure medications such as phenytoin ( Dilantin _) or carbamazepine ( Tegretol _).
Does hydralazine cause lupus like syndrome?
Long-term administration of hydralazine in large doses may cause a syndrome resembling lupus erythematosus, particularly in slow acetylators.